Alert archive / Georgia / Areal Flood Warnings in 2008

Areal Flood Warning 9, NWS Atlanta, GA

December 11, 2008Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this areal flood warning at Dec 11, 2008, 8:32 AM EST for Murray County, Whitfield County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 8:32 AM EST (13:32 UTC)
Expired
Dec 11, 2008, 2:15 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 11, 5:15 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 11, 5:15 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST THU DEC 11 2008

.SHORT TERM /TODAY THROUGH SATURDAY/...

SURFACE LOW IS DEVELOPING NICELY THIS MORNING...WITH THE VERY COLD
UPPER LOW LOOKING QUITE IMPRESSIVE OVER SOUTHEAST TEXAS ON THE 00Z
UA MAPS. COLD 850MB AIR IS PLUNGING SOUTH BEHIND THE UPPER LOW...
AND VERY STRONG WAA AND STRONG LLJ AHEAD OF THE LOW AFFECTING MOST
OF THE SOUTHEAST EARLY THIS MORNING.

FIRST CONCERN IS HEAVY RAIN AND SEVERE POTENTIAL TODAY. MORE ON
THE HEAVY RAIN IN THE HYDRO SECTION. MOST OF THE AREA IS UNDER A
SLIGHT RISK TODAY...NOT TOTALLY SURPRISING GIVEN THE VERY STRONG
LLJ...PROXIMITY OF THE UPPER LOW...AND STRONG SHEAR. NOT A LOT OF
INSTABILITY TO WORK WITH...PROFILES WILL LOOK VERY MOIST ADIABATIC
TODAY AND STORMS WILL LOOK VERY TROPICAL IN NATURE. HOWEVER...WITH
THE AMOUNT OF SHEAR NOT MUCH INSTABILITY IS NEEDED TO EITHER BRING
THE MOMENTUM DOWN TO THE SURFACE OR SPIN UP A QUICK TORNADO. HAVE
CONTINUED TREND OF INCLUDING SEVERE IN THE GRIDS FOR PORTIONS OF
THE DAY TODAY...FEEL THAT IT WILL BE VERY ISOLATED AT BEST BUT
SINCE IT WAS ALREADY MENTIONED IT IS PROBABLY BEST TO REMAIN
CONSISTENT.

WINDS WILL STILL REMAIN FAIRLY STRONG TODAY...ESPECIALLY IN THE
IMMEDIATE PROXIMITY OF THE LLJ AS THE UPPER LOW APPROACHES AND
SURFACE LOW DEEPENS. WILL CONTINUE WIND ADVISORY THAT IS ALREADY
OUT FOR PORTIONS OF WEST CENTRAL GEORGIA.

TEMPERATURES TODAY WILL AGAIN BE TRICKY. WARM FRONT STRETCHING
NORTHEAST OF THE SURFACE LOW WILL BE MOVING NORTHEAST WITH THE LOW
AND COOLER AIR WILL BEGIN MOVING INTO NORTHWEST GEORGIA TODAY. AT
AFD TIME...ROME IS 61 AND HUNTSVILLE IS 42...SO AGAIN SOME TEMPS
IN NW GEORGIA MAY SEE A 12Z HIGH. IN OTHER AREAS DO NOT EXPECT
MUCH CHANGE MUCH LIKE YESTERDAY...ALTHOUGH WITH CONTINUED STRONG
SOUTHERLY FLOW MAY SEE SOME WARM UP JUST DUE TO INCREASING THETA-
ES.

NEXT ISSUE IS THE UPPER LOW. TROWAL SIGNATURE AND DEFORMATION ZONE
CERTAINLY INDICATE THAT PORTIONS OF THE SOUTHEAST MAY GET A QUICK
SHOT OF AN INCH OR TWO OF SNOW. HOWEVER...OUR AREA LOOKS LIKE IT
WILL PROBABLY BE IN THE WARM SOUTHERLY FLOW A LITTLE TOO LONG FOR
ANYTHING TOO SIGNIFICANT. NEW ECMWF IS COMING IN WITH A SLIGHTLY
SLOWER TRACK...AS WELL AS SLIGHTLY FURTHER SOUTH...WHICH WOULD
MEAN A LITTLE MORE MOISTURE FOR NORTH GEORGIA AS WELL AS PERHAPS
COOLER TEMPS. HOWEVER GFS HAS BEEN FAIRLY CONSISTENT THE PAST
COUPLE OF RUNS SO FOR NOW WILL GO WITH IT. COLD AIR...NEAR OR JUST
ABOVE FREEZING...WILL MOVE IN TONIGHT AND RAIN MAY MIX OR BRIEFLY
CHANGE OVER TO SNOW. AT THIS TIME...DO NOT EXPECT ANY
ACCUMULATIONS BUT IF MOISTURE CAN LINGER IN LONG ENOUGH FOR MORE
COLD AIR TO ARRIVE IT IS POSSIBLE THAT THE HIGHER ELEVATIONS MAY
GET SOME. WILL RE-ISSUE SPS...OTHERWISE WILL LET THE DAY SHIFT RE-
EVALUATE.

MUCH COOLER FRIDAY INTO SATURDAY WITH HIGH PRESSURE BUILDING IN
UNDERNEATH THE LARGE SURFACE TROUGH...THOUGH BY SATURDAY THE FLOW
CHANGES TO NEAR ZONAL ALOFT.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

WEAK RIDGING BUILDS IN JUST TO OUR EAST FOR THE EXTENDED AS THE
SURFACE HIGH MOVES OFF THE EAST COAST...TRYING TO WEDGE AGAINST
THE SOUTHERN APPALACHIANS. THIS KEEPS US ON THE COOL SIDE OF
NORMAL...BUT NOT REMARKABLY SO. WEAK FRONT PROGGED TO AFFECT THE
AREA TOWARD MID-WEEK AS A STRONG HIGH PUSHES OUT OF CANADA. GFS
INDICATES A RIDGE OVER THE GULF FORCES THE HIGH TO SLIDE EAST
ACROSS THE OHIO VALLEY...LEAVING US IN A BIT OF A WET PATTERN...
THOUGH THE OTHER EXTENDED MODELS ARENT QUITE IN AGREEMENT. HAVE
KEPT POPS ONLY AT SLIGHT CHANCE TO HINT AT THIS.

&&

.HYDROLOGY...

WIDESPREAD 2-3 FELL YESTERDAY...AND IN CENTRAL GEORGIA WEVE HAD
SOME REPORTS OF OVER 6. WITH THE AFOREMENTIONED LLJ KICKING IN
WITH STRONG MOISTURE TRANSPORT REMAINING OVER THE AREA...HAVE KEPT
THE FLOOD WATCH FOR ALL THE AREA THROUGH 17Z. AS LONG AS UPSTREAM
CONVECTION DOESNT CUT US OFF...THIS BRIEFLY HAPPENED IN NORTH
GEORGIA AND ALABAMA OVERNIGHT AS CONVECTION FLARED UP IN THE
FLORIDA PANHANDLE AND SOUTH GEORGIA...RAINFALL TOTALS SHOULD
CONTINUE TO CLIMB. AS THE LOW APPROACHES...UPSLOPE ALONG THE
SOUTHERN APPALACHIANS WILL BE A CONCERN AS WELL...SO HAVE EXTENDED
THE FLOOD WATCH FOR NORTH GEORGIA THROUGH 00Z.
&&

.AVIATION...
WIDESPREAD LIFR TO IFR CIGS ACROSS THE CWA THIS MORNING WITH
LITTLE IMPROVEMENT EXPECTED THROUGH THE MORNING. BROAD AREA OF LIGHT
TO MODERATE RAIN ACCOMPANYING LOW PRESSURE SYSTEM AS IT MOVES
NORTHEAST FROM THE FLORIDA PANHANDLE. SO FAR NO THUNDER NOTED IN THE
AREA...BUT EMBEDDED TSTORMS STILL POSSIBLE AND WILL CONTINUE MENTION
OF IN ALL TAFS. WILL SHOW A GRADUAL IMPROVEMENT IN CIGS LATE MORNING
INTO THE AFTERNOON...WITH BASES LIFTING INTO MVFR RANGE MOST PLACES
BY 18Z. VSBYS GENERALLY HOLDING IN MVFR RANGE (EXCEPT ATL WHERE
TOWER IN CLOUDS)...BUT POSSIBLY LOWERING INTO IFR RANGE IN HEAVY
SHOWERS/TSTORMS. MAY SEE CIGS LOWER BACK INTO IFR RANGE TONIGHT IN
WRAP-AROUND...BUT CLEARING TOWARD FRIDAY MORNING. SOUTHEAST WINDS
THIS MORNING...BECOMING MORE SOUTHWEST THIS AFTERNOON THEN FINALLY
WEST TO NORTHWEST TONIGHT AS FRONT EXITS THE AREA. LOOK FOR SPEEDS
TO PICKUP LATER THIS MORNING...CONTINUING INTO TONIGHT...10 TO 15
KTS WITH GUSTS UP TO 25 KTS STILL LOOK GOOD FOR MUCH OF THE AREA.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  39  55  29  55 / 100  40   5   5   5
ATLANTA         59  37  51  29  55 / 100  30   5   5   5
BLAIRSVILLE     56  33  47  26  49 / 100  60   5   5   5
CARTERSVILLE    56  35  49  26  52 / 100  30   0   5   5
COLUMBUS        61  38  57  30  55 / 100  20   0   5   5
GAINESVILLE     56  37  52  28  50 / 100  40   5   5   5
MACON           62  37  59  29  57 / 100  30   5   5   5
ROME            54  35  49  29  51 / 100  40   5   5  10
PEACHTREE CITY  59  36  53  27  55 / 100  30   5   5   5
VIDALIA         65  41  58  30  57 / 100  30   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

WIND ADVISORY FROM 7 AM THIS MORNING TO 2 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS...
PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER...
WEBSTER...WHITFIELD.

FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

25
Hazardous weather outlook, Dec 11, 6:05 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EST THU DEC 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL AND MUCH OF NORTH
GEORGIA TODAY. HEAVY RAIN AND FLOODING POSSIBLE ACROSS MUCH OF NORTH
AND CENTRAL GEORGIA TODAY. STRONG GUSTY WINDS EXPECTED OVER
MUCH OF WEST GEORGIA TODAY INTO THIS EVENING.

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL MOVE
NORTHEAST...PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA
TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS...AND GUSTY WINDS ARE
EXPECTED WITH THIS SYSTEM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS TODAY WILL BE DAMAGING
WINDS AND CLOUD TO GROUND LIGHTNING...ESPECIALLY FOR THE AREA
SOUTH OF AN ATLANTA TO GAINESVILLE LINE. ALSO...THE HEAVY RAIN
COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS.

.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA TODAY...AS A STRONG LOW PRESSURE MOVES ACROSS
THE SOUTHEAST UNITED STATES. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...AS LOW LEVEL WIND SHEAR INCREASES ACROSS THE AREA AND
CAPES INCREASE TO AROUND 500. STRONG GUSTY WINDS ARE ALSO POSSIBLE
WITH THIS SYSTEM. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS MORNING.

In the hours before

Special weather statement, Dec 11, 4:12 AM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EST THU DEC 11 2008

GAZ001>009-011>016-019>022-030>033-112200-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-
412 AM EST THU DEC 11 2008

...SNOW POSSIBLE IN NORTH GEORGIA LATE THURSDAY AND THURSDAY NIGHT...

A DEEP CLOSED UPPER LOW AND ASSOCIATED COLD FRONT...LOCATED IN THE
SOUTHERN MISSISSIPPI VALLEY EARLY THURSDAY MORNING...WILL TRACK ACROSS
THE SOUTHEAST TODAY. AS THE UPPER LOW MOVES TO THE NORTHEAST THIS
EVENING...A POCKET OF VERY COLD AIR ALOFT WILL TRACK ACROSS NORTHWEST
AND NORTH CENTRAL GEORGIA ON THE BACK SIDE OF THE DEPARTING STORM
SYSTEM. BY THIS TIME...SURFACE TEMPERATURES ACROSS NORTHWEST AND
NORTH CENTRAL GEORGIA WILL BE IN THE LOWER TO MID 30S AS COLD AIR
SPREADS INTO THE AREA FROM THE NORTHWEST. THUS...RAIN SHOWERS WILL
MIX WITH AND IN SOME AREAS MAY CHANGE TO SNOW SHOWERS...GENERALLY
NORTHWEST OF A ROME...TO ELLIJAY...TO BLUE RIDGE LINE.

UNCERTAINTY STILL EXISTS AT THIS TIME WITH RESPECT TO THE AMOUNT
OF MOISTURE THAT WILL BE AVAILABLE WHEN THE AIR BECOMES COLD
ENOUGH TO SUPPORT SNOW. THUS...NO ADVISORIES...WATCHES...OR
WARNINGS ARE BEING ISSUED AT THIS TIME. IN ADDITION...GROUND
TEMPERATURES ARE NOT EXPECTED TO SUPPORT ACCUMULATION OF SNOW ON
ROADWAYS. NONETHELESS...SOME MINOR ACCUMULATION OF SNOW WILL BE
POSSIBLE AT HIGHER ELEVATIONS IN NORTHWEST AND NORTH CENTRAL
GEORGIA LATE THURSDAY AND THURSDAY EVENING. THE MOST LIKELY AREAS
TO SEE ANY ACCUMULATION OF SNOW WILL BE ACROSS DADE...
WALKER...CATOOSA...AND CHATTOOGA COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR FURTHER STATEMENTS ON THIS POTENTIAL WINTER WEATHER
SITUATION.
Local storm report, Dec 11, 6:45 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     TORNADO          3 ENE TALLAPOOSA        33.77N 85.25W
12/10/2008  F0               HARALSON           GA   NWS STORM SURVEY

            NWS SURVEY TEAM CONCLUDED A SMALL AND BRIEF EF0 TORNADO
            OCCURRED AT THE HARALSON COUNTY HIGH SCHOOL. DAMAGE PATH
            WAS 50 YARDS WIDE AND 100 TO 150 YARDS LONG. ONE HVAC WAS
            TORN OFF AND THROWN INTO THE PARKING LOT DAMAGING SOME
            CARS. SEVERAL WINDOWS WERE BROKEN. AN OUTDOOR SCOREBOARD
            WAS DESTROYED AND SEVERAL TREES WERE SNAPPED. PREVIOUS
            PRELIMINARY STORM REPORTS OF MORE EXTENSIVE DAMAGE TO THE
            HIGH SCHOOL WERE NOT OBSERVED.

&&

SNELSON
Special weather statement, Dec 11, 7:51 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EST THU DEC 11 2008

GAZ093-104>107-111315-
751 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CRISP...SUMTER...
PULASKI...MACON AND DOOLY COUNTIES UNTIL 815 AM EST...

AT 749 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COBB TO 10 MILES SOUTH OF
ARABI...MOVING NORTH AT 60 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP...
SUMTER...PULASKI...MACON AND DOOLY COUNTIES THROUGH 815 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COBB...LESLIE...DE
SOTO...METHVINS...RAINES...GEORGIA VETERANS STATE PARK...CONEY...
ARABI...WENONA...DRAYTON...CORDELE...VIENNA...LILLY...DOOLING AND
BYROMVILLE.
Special weather statement, Dec 11, 8:29 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EST THU DEC 11 2008

GAZ081-082-093>096-105-107-108-111400-
829 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX...PULASKI...
MACON...BLECKLEY...HOUSTON...PEACH...CRAWFORD...BIBB AND DOOLY
COUNTIES UNTIL 900 AM EST...

AT 823 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MARSHALLVILLE TO 5 MILES SOUTH OF
OWENSBORO...MOVING NORTH AT 60 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX...
PULASKI...MACON...BLECKLEY...HOUSTON...PEACH...CRAWFORD...BIBB AND
DOOLY COUNTIES THROUGH 900 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE TIPPETTVILLE...OWENSBORO...HENDERSON...
UNADILLA...PITTS...PINEHURST...MARSHALLVILLE...FINLEYSON...ELKO...
ROCHELLE...PINEVIEW...FORT VALLEY...WALLACE...MYRTLE AND MIAMI
VALLEY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:22 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee44 hr
Dec 11, 12:57 AM ESTAreal Flood WarningFFCCrisp, Dooly, Stewart, Sumter, Webster, Wilcox6 hr
Dec 11, 6:32 AM ESTAreal Flood WarningFFCCrisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more6 hr
Dec 11, 8:54 AM ESTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Dodge, Houston, Jones and 3 more51 min
Dec 11, 10:36 AM ESTSevere Thunderstorm WarningFFCClarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more39 min
Dec 11, 11:00 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs11 hr
Dec 11, 11:04 AM ESTSevere Thunderstorm WarningFFCJefferson26 min
Dec 11, 12:39 PM ESTAreal Flood WarningFFCDooly, Sumter9 hr
Dec 11, 12:58 PM ESTRiver Flood WarningFFCDade18 hr
Dec 11, 2:31 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield18 hr
Dec 11, 3:33 PM ESTWinter Weather AdvisoryFFCCatoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more5 hr
Dec 11, 5:02 PM ESTAreal Flood WarningFFCJones6 hr

Nearby

Areal Flood Warnings in Georgia, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.